Journals / Eurasian Journal of Medicine / 2016 / Cilt: 48 - Sayı: 1

Heparin İlişkili Trombositopenili Bir Hastada Masif Pulmoner Emboli: Başarılı Dabigatran Uygulaması

Massive Pulmonary Embolism in a Patient with Heparin Induced Thrombocytopenia: Successful Treatment with Dabigatran

Pages
65–68
Publication Date
2022-10-18
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Replacing heparin with an alternative anticoagulant such as dabigatran may become a life-saving strategy especially in case of HIT complicated with mPTE

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Heparin induced thrombocytopenia (HIT) is a rare, potentially fatal, immune-mediated complication of heparin therapy, associated with thrombosis and thrombocytopenia.
📊
Key Findings & Data:In this study, a successful dabigatran administration in a case with massive pulmonary thromboembolism (mPTE) and HIT is presented. 57 years-old female, who was receiving low molecular weight heparin (LMWH) (0.4 mL once a daily, S.C. for 11 days) due to total knee replacement, was referred to our clinic with the hypotension and syncope attacks.
💡
Conclusion & Impact:Replacing heparin with an alternative anticoagulant such as dabigatran may become a life-saving strategy especially in case of HIT complicated with mPTE
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Heparin induced thrombocytopenia (HIT) is a rare, potentially fatal, immune-mediated complication of heparin therapy, associated with thrombosis and thrombocytopenia. In this study, a successful dabigatran administration in a case with massive pulmonary thromboembolism (mPTE) and HIT is presented. 57 years-old female, who was receiving low molecular weight heparin (LMWH) (0.4 mL once a daily, S.C. for 11 days) due to total knee replacement, was referred to our clinic with the hypotension and syncope attacks. Her echocardiography and pulmonary CT angiography findings were consistent with mPTE. We detected a serious decrease in her platelet count highly suggestive for HIT (plt: 54x103/µL). LMWH was discontinued and dabigatran was started (150 mg twice daily). After platelet count increased over 150x103/?L, dabigatran was switched to warfarin. Since heparin is widely used in medicine, all physicians need to be aware of this life threatening complication of heparin. Replacing heparin with an alternative anticoagulant such as dabigatran may become a life-saving strategy especially in case of HIT complicated with mPTE

Özet

Heparin ilişkili trombositopeni (HIT), heparin tedavisinin nadir ancak ölümcül olabilen immun aracılı komplikasyonu olup, tromboz ve trombositopeni ile seyreder. Burada HIT ve masif pulmoner tromboemboli (mPTE) olgusunda başarılı Dabigatran (oral trombin inhibitörü) uygulaması sunulmaktadır. Total diz replasmani nedeniyle profilaktik düşük moleküler ağırlıklı heparin (DMAH, 0,4 mL 1x1, S.C., 11 gün) tedavisi altında olan 57 yaşında kadın hasta hipotansiyon ve senkop yakınmalarıyla kliniğimize sevk edildi. Ekokardiyografi ve pulmoner BT anjiyografi bulguları mPTE bulguları ile uyumlu idi. HIT tanısını düşündüren trombosit sayılarında belirgin düşme tespit edildi (plt: 54x103/µL). Aldığı DMAH ve warfarin tedavisi hemen kesilerek Dabigatran başlandı (2x150 mg). Trombosit sayısı 150x103/?L üzerine çıktıktan sonra dabigatran warfarin ile değiştirildi. Tüm hekimler tıpta yaygın olarak kullanılan heparinin hayatı tehdit eden bu komplikasyonunu akılda tutmalıdır. Heparinin dabigatran gibi alternatif bir antikoagulan ile değiştirilmesi mPTE ile komplike olmuş HIT olgularında hayat kurtaran bir strateji olabilir

🔖

Cite This Article

ALANOGLU, E. G., BİRCAN, H. A. (2022). Heparin İlişkili Trombositopenili Bir Hastada Masif Pulmoner Emboli: Başarılı Dabigatran Uygulaması. Eurasian Journal of Medicine, Cilt: 48 - Sayı: 1, 65–68. https://ajindex.com/articles/509069

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (2)

  1. Linkins LA, Dans AL, Moores LK, et al. American College of Chest Physicians Treatment and prevention of heparin-induced thrombocytopenia: Antithrombotic Therapy and Prevention of Thrombosis, 9th ed: American College of Chest Physicians Evidence-Based Clinical Practice Guidelines. Chest 2012; 141 (2 Suppl): e495S-530S Warkentin TE, Roberts RS, Hirsh J, Kelton JG (2003) An improved definition of immune heparin-induced thrombocytopenia in postoperative orthopedic patients. Arch Intern Med 2003; 163: 2518-24. [CrossRef] Kelton JG. Heparin-induced thrombocytopenia: an overview. Blood Rev 2002; 16: 77-80. [CrossRef] Greinacher A, Farner B, Kroll H, et al. Clinical features of heparin- induced thrombocytopenia including risk factors for thrombo- sis. A retrospective analysis of 408 patients. Thromb Haemost 2005; 94: 132-5. [CrossRef] Hassell K. The management of patients with Heparin-Induced Thrombocytopenia who require anticoagulant therapy. Chest 2005; 127(Suppl 2): 1S-8S. [CrossRef] Comunale ME, van Cott EM. Heparin-induced thrombocytope- nia. Int Anesthesiol Clin 2004; 42: 27-43. [CrossRef] Warkentin TE. Heparin-induced thrombocytopenia in critically ill patients. Semin Thromb Hemost 2015; 41: 49-60. [CrossRef] Warkentin TE, Heddle NM. Laboratory diagnosis of immune heparin-induced thrombocytopenia. Current Hematology Reports 2003; 2: 148-57.
  2. Meddahi S, Samama MM. Direct inhibitors of thrombin, hirudin, bivalirudin, and dabigatran etexilate. J Mal Vasc 2011; 36: 24-32. [CrossRef] Ozsu S, Korkmaz A, Bülbül Y, et al. [Fondaparinux treatment in heparin induced thrombocytopenia: a case report]. Tuberk Toraks 2011; 59: 178-83. [CrossRef] Schulman S, Kearon C, Kakkar AK, et al. RE-MEDY Trial Investigators; RE-SONATE Trial Investigators. Extended Use of Dabigatran, Warfarin, or Placebo in Venous Thromboembolism. N Engl J Med 2013; 368: 709-18. [CrossRef]